Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 1, 2007, 3:47 PM CST for Jasper County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 3:47 PM CST (21:47 UTC)
- Expired
- Mar 1, 2007, 4:12 PM CST
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 80 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 4:10 PM CST | TSTM WND DMG | 3 E Rose Hill, MS | 2 TREES BLOWN DOWN, ONE FELL ON A HOUSE AND ANOTHER FELL ACROSS HIGHWAY 513 3 MILES EAST OF ROSE HILL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 012147 SVRJAN MSC061-012230- /O.NEW.KJAN.SV.W.0086.070301T2147Z-070301T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 347 PM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 430 PM CST * AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LOUIN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3221 8932 3198 8933 3191 8891 3223 8891 $$ GARRETT
1 follow-up statement
000 WWUS54 KJAN 012212 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 412 PM CST THU MAR 1 2007 MSC061-012222- /O.CAN.KJAN.SV.W.0086.000000T0000Z-070301T2230Z/ JASPER MS- 412 PM CST THU MAR 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3221 8932 3198 8933 3191 8891 3223 8891 $$ GARRETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:40 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 1, 2:40 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST THU MAR 1 2007
.DISCUSSION...SHORTER TERM(TONIGHT THROUGH FRIDAY NIGHT) LATEST
SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED POTENT STORM SYSTEM
MOVING THROUGH THE MIDDLE TO UPPER MISSISSIPPI VALLEY. THE COLD
FRONT WAS MOVING THROUGH PORTIONS OF NORTHWEST AND WEST
MISSISSIPPI...THUS ENDING THE STRONG TO SEVERE STORMS FROM THE
WEST. EXPECT THE CHANCE OF SEVERE WEATHER TO END FROM THE WEST BY
THIS EVENING. LATEST RADAR INDICATES THE BEST SEVER POTENTIAL
GENERALLY EAST OF INTERSTATE 55 CORRIDOR. ALSO BREEZY CONDITIONS
CONTINUE IN THE LAKE WIND ADVISORY REGION. SO WILL ALLOW THE
ADVISORY TO EXPIRE AT 6 PM.
FOR TONIGHT WILL KEEP LOW POPS ACROSS THE EAST FOR EARLY THIS
EVENING. THE RAINS SHOULD EXIT THE REGION BY 03Z(9 PM). OTHERWISE
EXPECT A RATHER QUIET PATTERN FOR THE REMAINDER OF THE SHORT TERM.
WE WILL QUICKLY TRANSITION INTO A ZONAL PATTERN AS THE UPPER CLOSED SYSTEM
LIFTS OFF INTO THE GREAT LAKES REGION ON FRIDAY. SURFACE HIGH PRESSURE
WILL GRADUALLY BUILD IN FROM THE WEST. WENT CLOSE MAV GUIDANCE ON
TEMPS AND POPS. NIGHTLY LOWS WILL BE IN THE 30S AND 40S WITH FRIDAY
HIGHS MAINLY IN THE 60S./17/
LONGER TERM(SATURDAY THROUGH THURSDAY)...LITTLE CHANGE TO LONGER
TERM AS PATTERN QUIETS DOWN AFTER THE PASSAGE OF THE TODAY/S STORM
SYSTEM. UPPER LEVEL PATTERN BECOMING MORE ZONAL OVER THE WEEKEND AND
INTO NEXT WEEK. ANOTHER MID LEVEL SHORT WAVE CROSSES THE REGION
SATURDAY NIGHT TO BRING A REINFORCEMENT OF COOL DRY TREND AND SURFACE
PACIFIC HIGH PRESSURE BUILDS INTO TEXAS AND SPREADS ACROSS THE GULF
STATES. EXPECTING ONLY SOME CLOUD COVER AS MOISTURE WILL BE LIMITED
WITH PWATS OF A HALF INCH OR LESS ACROSS THE AREA LATE SATURDAY OR
SATURDAY NIGHT. ONCE THIS SYSTEM MOVES THROUGH... PWATS DRY TO LESS
THAN ONE QUARTER INCH ON SUNDAY. THE DRIER REGIME SUNDAY INTO
TUESDAY WILL MEAN AFTERNOON RELATIVE HUMIDITIES WILL BOTTOM ONCE
AGAIN ABOUT 25-30 PERCENT. FINALLY...AN EVEN WEAKER SHORTWAVE WILL
MOVE THROUGH THE NEARLY ZONAL FLOW DURING THE MIDDLE OF NEXT WEEK
AND DO NOT SEE MUCH RAINFALL CHANCE WITH THIS SYSTEM EITHER.
GENERALLY STAYED CLOSE TO PREVIOUS PACKAGE ON POPS AND TEMPS WITH
NEAR FREEZING LOW TEMPERATURES BOTH SUNDAY AND MONDAY MORNINGS BEING
THE PRIMARY HIGHLIGHTS. NOW THAT WE ARE INTO MARCH...THE CURRENT
ZONAL LONGWAVE PATTERN WILL HAVE TO BE WATCHED AS ALWAYS FOR QUICK
BUCKLES IN THE FLOW AS MODELS CAN BE A BIT NOTORIOUS IN THESE
SITUATIONS.
AN INCREASING LOW LEVEL MOISTURE REGIME DOES SEEM TO BE SETTING UP
AGAIN TOWARD THE END OF NEXT WEEK BUT THIS WILL BE BEYOND THE
CURRENT FORECAST PACKAGE.
/40/
&&
.AVIATION...CONDITIONS ARE EXPECTED TO DETERIORATE THIS AFTERNOON AS
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL AFFECT OUR EAST TAF
SITES. VFR CONDITIONS SHOULD RESUME AFTER 00Z FRI AT MOST SITES. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 39 68 36 / 73 15 8 7
MERIDIAN 75 40 67 35 / 89 35 8 7
VICKSBURG 71 41 68 36 / 45 5 7 6
HATTIESBURG 76 40 71 39 / 88 39 11 9
NATCHEZ 72 40 68 36 / 53 6 7 6
GREENVILLE 71 42 65 36 / 21 5 6 6
GREENWOOD 71 39 65 34 / 54 6 7 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
025>028-034>036-040>042-047.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
015-016-023-025.
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
SHORT TERM/AVIATION: 17
LONG TERM: 40Hazardous weather outlook, Mar 1, 6:04 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0604 AM CST THU MAR 01 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021204- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0604 AM CST THU MAR 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE GREATEST RISK FOR SEVERE WEATHER SHOULD BE IN CENTRAL MISSISSIPPI BY EARLY AFTERNOON. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE ENTIRE OUTLOOK AREA WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. AS THE COLD FRONT PUSHES THROUGH...SEVERE WEATHER WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON AND SHOULD COME TO AN END BEFORE SUNSET. PERSONS ARE URGED TO BE PREPARED TO TAKE QUICK ACTION SHOULD TORNADO WARNINGS BE ISSUED. ...NON PRECIPITATION... STRONG SOUTHERLY WINDS AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT WILL GUST TO ABOVE 25 MPH AT TIMES TODAY IN THE DELTA AND ABOVE 20 MPH ELSEWHERE. A LAKE WIND ADVISORY IS IN EFFECT TODAY OVER THE NORTHWEST PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND NORTHWEST OF A VICKSBURG TO GRENADA LINE...WHERE WINDS WILL BE SUSTAINED ABOVE 20 MPH AT TIMES. IN ADDITION...THE STRONG SOUTHERLY WINDS WILL BE SHIFTING TO THE NORTHWEST BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TODAY. AFTER TODAY...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 1, 10:58 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND GST ARCHIE 31.58N 91.97W
03/01/2007 E0.00 MPH CATAHOULA LA PUBLIC
60MPH WIND IN ARCHIE
&&
JCULINLocal storm report, Mar 1, 11:30 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM HAIL 2 E GREENVILLE 33.39N 91.02W
03/01/2007 E0.88 INCH WASHINGTON MS LAW ENFORCEMENT
NICKEL HAIL REPORTED 2 MILES EAST OF GREENVILLE.
&&
JCULINLocal storm report, Mar 1, 12:38 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM FUNNEL CLOUD MORTON 32.36N 89.66W
03/01/2007 SCOTT MS TRAINED SPOTTER
FUNNEL CLOUD REPORTED IN ROOSEVELT STATE PARK
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 9:01 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 31 min |
| Mar 1, 9:47 AM CST | Tornado Warning | JAN | Adams | 58 min |
| Mar 1, 10:05 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| Mar 1, 10:07 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 38 min |
| Mar 1, 10:16 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 44 min |
| Mar 1, 10:22 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 38 min |
| Mar 1, 10:45 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 45 min |
| Mar 1, 10:54 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 51 min |
| Mar 1, 11:03 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 42 min |
| Mar 1, 11:04 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 56 min |
| Mar 1, 11:05 AM CST | Severe Thunderstorm Warning | JAN | Washington | 35 min |
| Mar 1, 11:09 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 51 min |
| Mar 1, 11:19 AM CST | Tornado Warning | JAN | Humphreys, Yazoo | 56 min |
| Mar 1, 11:31 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| Mar 1, 12:06 PM CST | Tornado Warning | JAN | Rankin | 24 min |
| Mar 1, 12:17 PM CST | Tornado Warning | JAN | Scott | 39 min |
| Mar 1, 12:25 PM CST | Tornado Warning | JAN | Marion | 32 min |
| Mar 1, 12:34 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 26 min |
| Mar 1, 12:38 PM CST | Severe Thunderstorm Warning | JAN | Leake | 37 min |
| Mar 1, 12:40 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 37 min |
| Mar 1, 12:44 PM CST | Tornado Warning | JAN | Lamar | 46 min |
| Mar 1, 1:38 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 67 min |
| Mar 1, 1:59 PM CST | Tornado Warning | JAN | Noxubee | 31 min |
| Mar 1, 2:00 PM CST | Tornado Warning | JAN | Kemper | 45 min |
| Mar 1, 2:21 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 24 min |
| Mar 1, 2:52 PM CST | Tornado Warning | JAN | Marion | 53 min |
| Mar 1, 3:19 PM CST | Tornado Warning | JAN | Lamar | 41 min |
| Mar 1, 3:36 PM CST | Tornado Warning | JAN | Forrest | 39 min |
| Mar 1, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 14 min |
| Mar 1, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 50 min |
| Mar 1, 3:56 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 19 min |
| Mar 1, 3:59 PM CST | Tornado Warning | JAN | Jones | 31 min |
| Mar 1, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 30 min |
| Mar 1, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.